Alert archive / New York / Winter Storm Watches in 2008

Winter Storm Watch 5, NWS Buffalo, NY

March 6, 200816 counties in New York

NWS Buffalo, NY issued this winter storm watch at Mar 6, 2008, 2:52 PM EST for 16 counties in New York. It took effect at Mar 7, 2008, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 6, 2008, 2:52 PM EST (19:52 UTC)
In effect from
Mar 7, 2008, 4:00 PM EST
Expired
Mar 7, 2008, 4:45 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 061952
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
252 PM EST THU MAR 6 2008

.A STRONG AREA OF LOW PRESSURE WILL DEVELOP ALONG THE GULF COAST
TONIGHT. THIS LOW WILL MOVE NORTHEAST FRIDAY AND SATURDAY AND IS
EXPECTED TO MOVE INTO EASTERN PENNSYLVANIA BY SATURDAY EVENING.
PRECIPITATION ASSOCIATED WITH THIS LOW IS EXPECTED TO SPREAD
ACROSS THE AREA FRIDAY AFTERNOON AND THEN PERSIST THROUGH SATURDAY
NIGHT.

NYZ001>004-010>014-019>021-085-070400-
/O.NEW.KBUF.WS.A.0005.080307T2100Z-080309T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
252 PM EST THU MAR 6 2008

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY
MORNING. 

WINTRY PRECIPITATION WILL SPREAD ACROSS THE AREA FRIDAY AFTERNOON.
TEMPERATURES SHOULD BE COLD ENOUGH FOR ALL SNOW WITH ACCUMULATIONS
BY SUNSET FRIDAY GENERALLY AN INCH OR TWO. SNOW WILL CONTINUE
FRIDAY NIGHT INTO SATURDAY. THE SNOW WILL LIKELY MIX WITH SLEET AT
TIMES ON SATURDAY AND COULD EVEN BRIEFLY MIX WITH FREEZING RAIN
SATURDAY AFTERNOON. COLDER AIR WILL FILTER BACK INTO WESTERN NEW YORK
SATURDAY NIGHT ENDING THE TREAT FOR MIXED PRECIPITATION. AT THE
SAME TIME...NORTH TO NORTHWEST WINDS WILL INCREASE LATE SATURDAY
RESULTING IN CONSIDERABLE BLOWING AND DRIFTING. SOME UNCERTAINTY
REMAINS IN THE EXACT TRACK OF THE SURFACE LOW...BUT AT THIS TIME
IT APPEARS THAT SOME LOCATIONS COULD SEE UP TO A FOOT OF SNOW BY
DAYBREAK SUNDAY.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

$$

NYZ005>008-070400-
/O.NEW.KBUF.WS.A.0005.080308T0100Z-080309T1200Z/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
252 PM EST THU MAR 6 2008

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY
MORNING. 

WINTRY PRECIPITATION WILL SPREAD ACROSS THE AREA LATE FRIDAY
AFTERNOON. TEMPERATURES SHOULD BE COLD ENOUGH FOR ALL SNOW WITH
ACCUMULATIONS BY SUNSET FRIDAY GENERALLY LESS THAN AN INCH. SNOW
WILL CONTINUE FRIDAY NIGHT INTO SATURDAY. THE SNOW WILL LIKELY MIX
WITH SLEET OR FREEZING RAIN ON SATURDAY. SOME ICE ACCUMULATION
WILL BE POSSIBLE. COLDER AIR WILL FILTER BACK INTO THE AREA SATURDAY
NIGHT ENDING THE TREAT FOR MIXED PRECIPITATION. AT THE SAME
TIME...NORTH TO NORTHWEST WINDS WILL INCREASE LATE SATURDAY
RESULTING IN CONSIDERABLE BLOWING AND DRIFTING. SOME UNCERTAINTY
REMAINS IN THE EXACT TRACK OF THE SURFACE LOW...BUT AT THIS TIME
IT APPEARS THAT SOME LOCATIONS COULD SEE CLOSE TO A FOOT OF SNOW
BY DAYBREAK SUNDAY.  

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

$$
KUBINA
2 follow-up statements
000 
WWUS41 KBUF 070357
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1057 PM EST THU MAR 6 2008

.LOW PRESSURE ALONG THE GULF COAST TONIGHT WILL BECOME BETTER
ORGANIZED ON FRIDAY AND FRIDAY NIGHT AS IT WILL TRACK ACROSS THE
SOUTHEASTERN STATES. THIS STORM SYSTEM WILL THEN INTENSIFY ON
SATURDAY AS IT WILL TRACK ACROSS EASTERN VIRGINIA AND NEW JERSEY.

SNOW WILL OVERSPREAD WESTERN AND NORTH CENTRAL NEW YORK IN
ADVANCE OF THE STORM ON FRIDAY WITH SIGNIFICANT AMOUNTS OF SNOW
POSSIBLE FRIDAY NIGHT THROUGH A LARGE PORTION OF THE WEEKEND.

NYZ001>004-010>014-019>021-085-071200-
/O.CON.KBUF.WS.A.0005.080307T2100Z-080309T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1057 PM EST THU MAR 6 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY MORNING. 

WINTRY PRECIPITATION WILL SPREAD ACROSS THE AREA DURING THE DAY
FRIDAY. TEMPERATURES WILL BE COLD ENOUGH FOR ALL SNOW WITH
ACCUMULATIONS BY FRIDAY EVENING GENERALLY RANGING FROM AN INCH OR
TWO. 

SNOW WILL CONTINUE FRIDAY NIGHT INTO SATURDAY. THE SNOW WILL
LIKELY MIX WITH SLEET AT TIMES ON SATURDAY AND COULD EVEN BRIEFLY
MIX WITH FREEZING RAIN SATURDAY AFTERNOON. COLDER AIR WILL FILTER
BACK INTO WESTERN NEW YORK SATURDAY NIGHT ENDING THE TREAT FOR
MIXED PRECIPITATION. AT THE SAME TIME...NORTH TO NORTHWEST WINDS
WILL INCREASE LATE SATURDAY RESULTING IN CONSIDERABLE BLOWING AND
DRIFTING. SOME UNCERTAINTY REMAINS IN THE EXACT TRACK OF THE
SURFACE LOW...BUT AT THIS TIME IT APPEARS THAT SOME LOCATIONS
COULD SEE UP TO A FOOT OF SNOW BY DAYBREAK SUNDAY.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

$$

NYZ005>008-071200-
/O.CON.KBUF.WS.A.0005.080308T0100Z-080309T1200Z/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
1057 PM EST THU MAR 6 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY MORNING. 

WINTRY PRECIPITATION WILL SPREAD ACROSS THE AREA LATE FRIDAY
AFTERNOON. TEMPERATURES WILL BE COLD ENOUGH FOR ALL SNOW WITH
ACCUMULATIONS BY SUNSET FRIDAY GENERALLY LESS THAN AN INCH. SNOW
WILL CONTINUE FRIDAY NIGHT INTO SATURDAY. THE SNOW WILL LIKELY
MIX WITH SLEET OR FREEZING RAIN ON SATURDAY. SOME ICE
ACCUMULATION WILL BE POSSIBLE. COLDER AIR WILL FILTER BACK INTO
THE AREA SATURDAY NIGHT ENDING THE TREAT FOR MIXED PRECIPITATION.
AT THE SAME TIME...NORTH TO NORTHWEST WINDS WILL INCREASE LATE
SATURDAY RESULTING IN CONSIDERABLE BLOWING AND DRIFTING. SOME
UNCERTAINTY REMAINS IN THE EXACT TRACK OF THE SURFACE LOW...BUT
AT THIS TIME IT APPEARS THAT SOME LOCATIONS COULD SEE CLOSE TO A
FOOT OF SNOW BY DAYBREAK SUNDAY.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

$$

RSH
000 
WWUS41 KBUF 070945
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EST FRI MAR 7 2008

...A WINTRY WEEKEND IN STORE FOR WESTERN AND CENTRAL NEW YORK...

.LOW PRESSURE ORGANIZING OVER THE GULF STATES WILL BECOME BETTER
ORGANIZED TODAY AND TONIGHT. ONE DISTURBANCE WILL MOVE OUT WELL AHEAD
OF THE MAIN LOW AND PRODUCE A PERIOD OF MAINLY WET SNOW ACROSS THE
REGION LATER TODAY AND TONIGHT. THE MAIN LOW WILL HANG BACK WITH
THE HEAVIEST SNOW FALLING ACROSS OUR REGION SATURDAY AFTERNOON AND
SATURDAY NIGHT. SLEET IS LIKELY TO MIX IN SATURDAY FROM THE
WESTERN SOUTHERN TIER NORTHEASTWARD INTO THE FINGER LAKES REGION
AND PARTS OF THE EASTERN LAKE ONTARIO COUNTIES. AS THE LOW TRACKS
INTO SOUTHERN NEW ENGLAND SATURDAY NIGHT WINDS WILL INCREASE WITH
CONSIDERABLE BLOWING AND DRIFTING SNOW EXPECTED.

NYZ001>004-010>014-019>021-085-071745-
/O.UPG.KBUF.WS.A.0005.080307T2100Z-080309T1200Z/
/O.NEW.KBUF.WS.W.0007.080307T2100Z-080309T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
445 AM EST FRI MAR 7 2008

...WINTER STORM WARNING IN EFFECT FROM 4 PM EST THIS AFTERNOON TO
8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS UPGRADED THE WINTER
STORM WATCH TO A WINTER STORM WARNING. IT IS IN EFFECT FROM 4 PM
EST THIS AFTERNOON TO 8 AM EDT SUNDAY.

WET SNOW IS EXPECTED TO START ACROSS THE SOUTHERN TIER LATE THIS
MORNING THEN SPREAD QUICKLY NORTH AND EAST. IT MAY MIX WITH RAIN
OVER SOME AREAS. ACCUMULATIONS BY EVENING WILL ONLY BE AN INCH OR
SO. MORE INCHES OF SNOW IS EXPECTED OVERNIGHT. THERE MAY BE A FEW
HOUR LULL SATURDAY MORNING BUT SNOW WILL RESUME DURING THE DAY.
IT WILL LIKELY MIX WITH SLEET...ESPECIALLY FROM THE GENESEE
VALLEY EAST BUT ACCUMULATIONS WILL CONTINUE. THE WORST WEATHER
WILL COME SATURDAY NIGHT AS SNOW CONTINUES COUPLED WITH INCREASING
AND GUSTY WINDS. THIS WILL CAUSE POOR DRIVING CONDITIONS IN
BLOWING AND DRIFTING SNOW. TOTAL STORM ACCUMULATIONS BY SUNDAY
MORNING MAY EXCEED A FOOT.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ005>008-071745-
/O.UPG.KBUF.WS.A.0005.080308T0100Z-080309T1200Z/
/O.NEW.KBUF.WS.W.0007.080308T0100Z-080309T1200Z/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
445 AM EST FRI MAR 7 2008

...WINTER STORM WARNING IN EFFECT FROM 8 PM EST THIS EVENING TO
8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS UPGRADED THE WINTER
STORM WATCH TO A WINTER STORM WARNING. IT IS IN EFFECT FROM 8 PM
EST THIS EVENING TO 8 AM EDT SUNDAY.

WET SNOW MIXED WITH RAIN IS EXPECTED TO START LATE TODAY WITH VERY
MINOR SNOW ACCUMULATIONS BY EVENING. A FEW INCHES OF SNOW IS EXPECTED
TONIGHT. THERE MAY BE A FEW HOUR LULL SATURDAY MORNING BUT SNOW
WILL RESUME DURING THE DAY. IT WILL LIKELY MIX WITH SLEET BUT
ACCUMULATIONS WILL CONTINUE. THE WORST WEATHER WILL COME SATURDAY
NIGHT AS SNOW CONTINUES COUPLED WITH INCREASING AND GUSTY WINDS.
THIS WILL CAUSE POOR DRIVING CONDITIONS IN BLOWING AND DRIFTING
SNOW. TOTAL STORM ACCUMULATIONS BY SUNDAY MORNING MAY EXCEED A
FOOT.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

SAGE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Mar 6, 2:34 PM EST, 18 minutes earlier.

Area forecast discussion, Mar 6, 2:34 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
234 PM EST THU MAR 6 2008

.SYNOPSIS...
AN AREA OF STRONG LOW PRESSURE WILL DEVELOP ALONG THE GULF COAST
THIS EVENING AND THEN TRACK QUICKLY NORTHEAST OVERNIGHT. THIS LOW WILL
MOVE ACROSS THE TENNESSEE VALLEY FRIDAY AND INTO PENNSYLVANIA LATE
SATURDAY...EVENTUALLY REACHING NORTHERN NEW ENGLAND AND THE
CANADIAN MARITIMES SUNDAY. IT APPEARS AT THIS TIME THAT THE SYSTEM
WILL BRING SIGNIFICANT PRECIPITATION TO OUR REGION FROM MIDDAY
FRIDAY THROUGH MOST OF THE WEEKEND. MIXED PRECIPITATION IS LIKELY
ESPECIALLY SATURDAY. COLDER AIR WILL BUILD IN BEHIND THE SYSTEM
SATURDAY NIGHT AND SUNDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
QUIET WEATHER WILL CONTINUE OVERNIGHT AS HIGH PRESSURE CENTERED
OFF THE MARYLAND COAST REMAINS IN CONTROL. WILL SEE AN INCREASE IN
CLOUDS OVERNIGHT AHEAD OF NEXT SYSTEM BUT THE NIGHT SHOULD START
OUT PARTLY CLOUDY MOST AREAS. WILL STICK WILL TEMP FORECAST
SIMILAR TO PREVIOUS PACKAGE.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
POTENT STORM WILL AFFECT THE LOCAL AREA OVER THE WEEKEND. GFS
CONTINUES TO BE THE FURTHEST EAST WITH THE SURFACE LOW TRACK AND
APPEARS TO HAVE BEEN AFFECTED BY SOME FEEDBACK ISSUES. THUS WILL
TREND TOWARD THE NAM SOLUTION TODAY WHICH AGREES FAIRLY CLOSELY
WITH ECMWF. LOW IS EXPECTED TO DEVELOP ALONG THE GULF COAST
TONIGHT AND THEN RACE UP THE TENNESSEE VALLEY ON FRIDAY. THE LOW
SHOULD EVENTUALLY MOVE INTO EASTERN PA BY LATE SATURDAY. AN
INVERTED TROF FROM THIS SYSTEM WILL SWING INTO THE LOCAL AREA ON
FRIDAY. EXPECT PRECIP TO BEGIN FROM WEST TO EAST DURING THE
AFTERNOON HOURS. THIS MAY BE A TAD SLOWER THAN PREVIOUSLY THOUGHT.
IT SHOULD REMAIN COLD ENOUGH FOR ALL SNOW THROUGH FRIDAY
NIGHT...HOWEVER MIXED PRECIP APPEARS LIKELY SATURDAY ESPECIALLY SE
OF A LINE FROM KJHW TO KART. 09Z SREF GUIDANCE SUPPORTS THIS
SCENARIO. THIS STORM EXHIBITS ALL OF THE CLASSIC FEATURES NEEDED
FOR A GOOD SNOW. AREA WILL BE UNDER INFLUENCE OF A VERY FAVORABLE
UPPER JET DURING THIS EVENT RESULTING IN LARGE SCALE SYNOPTIC LIFT.
BY 15Z SAT BEST FRONTOGENETIC FORCING WILL BE ALONG THE NY/PA
BORDER. BY LATE SATURDAY DEFORMATION ZONE SHOULD BE OVER WESTERN
NY WITH PERHAPS THE HEAVIEST SNOW OCCURRING AT THAT TIME. 850 MB
TEMPS COULD TRY TO SNEAK ABOVE FREEZING FOR AN HOUR OR TWO
SATURDAY SE OF LAKE ONTARIO. WILL HAVE TO WATCH TO MAKE SURE
PRECIP DOESN/T TRANSITION COMPLETELY TO RAIN. BY SATURDAY EVENING
COLD AIR WILL SWING BACK INTO THE AREA ENDING THE MIXED PRECIP
THREAT. AT THE SAME TIME N TO NW FLOW WILL PICK UP RESULTING IN
BLOWING AND DRIFTING. DO THINK...MODEL QPF AMOUNTS ARE OVERDONE
WITH NAM SHOWING 2.12 INCHES TOTAL AT KBUF. EVEN IF YOU CUT THAT
IN HALF WILL LIKELY NEED SOME SORT OF WARNING OR AT A MINIMUM AN
ADVISORY. PER COORDINATION WITH THE REAL BUF...HAVE DECIDED TO
HOIST A WINTER STORM WATCH FOR THE ENTIRE AREA. THIS WILL BEGIN
TOMORROW AFTERNOON FROM THE ROCHESTER AREA WEST AND AT 8 PM
FURTHER E. CERTAINLY THINK PORTIONS OF THE AREA COULD GET CLOSE TO
A FOOT OF SNOW BY DAYBREAK SUNDAY. ACTIVITY SHOULD DIMINISH DURING
THE DAY SUNDAY. BUT...850 MB TEMPS WILL DIP TO AROUND NEG 16 BY
00Z MON WHICH WILL LIKELY RESULT IN LAKE EFFECT ACTIVITY DOWNWIND
OF LAKE ONTARIO. ATMOSPHERE SHOULD BE DRYING OUT BY THIS TIME SO
WE ARE HOPING THIS WON/T BE A BIG DEAL. TEMPS IN NEW PACKAGE WILL
BE SIMILAR TO EARLIER FORECAST. THANKS KBUF FOR THE HELP TODAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE WEATHER WILL BE FAIRLY QUIET BY THE START OF THE NEW
WORKWEEK. A RIDGE EXTENDING NORTH FROM HIGH PRESSURE OVER THE
EASTERN TENNESSEE VALLEY WILL SLIDE EAST ACROSS THE LOCAL AREA ON
MONDAY. SKIES WILL BE MAINLY PARTLY CLOUDY WHICH WILL RESULT IN A
COOL START TO THE DAY. THE RIDGE WILL SLIDE OFF TO THE EAST
ALLOWING WEAK WARM ADVECTION TO BEGIN ON TUESDAY. WILL STICK WITH
A 20 POP FOR SOME FLURRIES OR VERY LIGHT SNOW THAT COULD DEVELOP.
ECMWF SHOWS A WEAK AND FAST MOVING SYSTEM PASSING JUST S OF THE
AREA ON WEDNESDAY. A FRONT TRAILING THIS LOW WILL SAG SOUTH ACROSS
THE AREA AND COULD RESULT IN SOME MORE SCATTERED PRECIP. GIVEN
UNCERTAINTY IN THIS SYSTEM WILL GO WITH ONLY A SMALL MENTION.
WARM AIR ADVECTION WILL RETURN AGAIN ON THURSDAY WITH PERHAPS THE
BEST CHANCES FOR PRECIP DURING THE PERIOD. APPEARS THAT TEMPS WILL
BE WARM ENOUGH BY MIDDAY THURSDAY FOR RAIN SHOWERS. TEMPS WILL
START OUT COOL AT THE BEGINNING OF THE WEEK BUT WILL MODERATE TO
A LITTLE ABOVE NORMAL BY THE END OF THE PERIOD.
&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
WEAK LOW PRESSURE CENTERED NORTHEAST OF LAKE SUPERIOR THIS MORNING
WILL TRACK EAST ACROSS QUEBEC THIS AFTERNOON. SOME INCREASE IN LOW
LEVEL MOISTURE AHEAD OF THIS SYSTEM WILL OCCASIONALLY LOWER CIGS TO
MVFR THIS MORNING. SLIGHTLY DRIER WILL ADVECT IN FROM THE WEST
DURING THE AFTERNOON...RESULTING IN MAINLY VFR CONDITIONS. A WEAK
RIDGE FOLLOWING THE LOW WILL MAINTAIN MAINLY VFR CONDITIONS
TONIGHT.

OUTLOOK...
FRIDAY AND FRIDAY NIGHT...IFR CONDITIONS DEVELOPING AS SNOW DEVELOPS
NORTH OF A DEVELOPING GULF COAST LOW. SATURDAY...IFR TO LIFR
CONDITIONS IN SNOW AND SLEET AS THE GULF COAST LOW LIFTS NORTH
TOWARD CENTRAL NEW YORK STATE. SUNDAY...IMPROVEMENT TO VFR AS HIGH
PRESSURE BUILDS EAST FROM THE CENTRAL GREAT LAKES. MONDAY...VFR
CONDITIONS UNDER HIGH PRESSURE.

&&

.MARINE...
LIGHT FLOW WILL CONTINUE TONIGHT THROUGH FRIDAY EVENING AND THEN
BECOME NORTHEASTERLY AND INCREASE IN SPEED FRIDAY NIGHT INTO
SATURDAY.  GRADIENT ACROSS THE AREA INCREASES AS LOW APPROACHES THE
REGION AND WINDS INCREASE TO MINIMAL GALES BY SATURDAY AFTERNOON.
WIND FLOW DIMINISHES SATURDAY NIGHT INTO SUNDAY MORNING FROM THE
NORTHWEST.

OUTLOOK...LIGHT FLOW DEVELOPS AND CONTINUES MONDAY THROUGH TUESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY MORNING
     FOR NYZ005>008.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...TJP
MARINE...LOMBARDY
Hazardous weather outlook, Mar 6, 5:20 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
520 AM EST THU MAR 6 2008

NYZ001>008-010>014-019>021-085-071030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
520 AM EST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE TRACK OF THE NEXT WINTER STORM COMING OUT OF THE WESTERN GULF
STATES WILL LIKELY IMPACT THE REGION...ESPECIALLY FRIDAY NIGHT AND
SATURDAY. PRECIPITATION TYPE IS IN QUESTION AS MODELS INDICATE
ABOVE FREEZING AIR MOVING IN ALOFT AT LEAST AS FAR WEST AS THE
GENESEE VALLEY. SIGNIFICANT SNOWFALL AMOUNT ARE POSSIBLE
ESPECIALLY OVER THE WEST BUT EASTERN ZONES MAY HAVE PROBLEMS AS
WELL WITH A WINTRY MIX OF SLEET...NOW OR AND FREEZING RAIN. KEEP
LISTENING FOR POSSIBLE WINTER STORM WATCHES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-071030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
520 AM EST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

Nearby

Winter Storm Watches in New York, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.